Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 392
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Contacts Login 
BRIEF COMMUNICATION
Year : 2014  |  Volume : 3  |  Issue : 3  |  Page : 104-107

Potential drug-drug interactions in prescriptions dispensed in community and hospital pharmacies in East of Iran


1 Department of Clinical Pharmacy, Zabol University of Medical Sciences, Zabol, Iran
2 Department of Clinical Pharmacy and Pharmacy Practice, Isfahan University of Medical Sciences, Isfahan, Iran
3 Department of Pharmacology and Toxicology, Zabol University of Medical Sciences, Zabol, Iran

Correspondence Address:
Sarah Mousavi
Department of Clinical Pharmacy and Pharmacy Practice, Isfahan University of Medical Sciences, Isfahan
Iran
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2279-042X.141118

Rights and Permissions

Objective: This study aim to evaluate and compare type and prevalence of drug-drug interactions (DDIs) in prescriptions dispensed in both community and hospital setting in Zabol, Iran. Methods: A total of 2796 prescriptions were collected from community and inpatient and outpatient pharmacy of Amir-al-momenin only current acting hospital in Zabol, Iran. The prescriptions were processed using Lexi-Comp drug interaction software. The identified DDIs were categorized into five classes (A, B, C, D, X). Findings: Overall 41.6% of prescriptions had at last one potential DDI. The most common type of interactions was type C (66%). The percentage of drug interactions in community pharmacies were significantly lower than hospital pharmacies (P < 0.0001). Conclusion: Our results indicate that patients in Zabol are at high risk of adverse drug reactions caused by medications due to potential DDIs. Appropriate education for physicians about potentially harmful DDIs, as well as active participation of pharmacists in detection and prevention of drug-related injuries, could considerably prevent the consequence of DDIs among patients.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2351    
    Printed35    
    Emailed0    
    PDF Downloaded446    
    Comments [Add]    
    Cited by others 5    

Recommend this journal